MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV PHACO EMULSIFICATION HANDPIECE

DUTCH OPTHALMIC RESEARCH CENTER BV PHACO EMULSIFICATION HANDPIECE
Model Number 3002.P
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Intraocular Pressure, Delayed, Uncontrolled (1936)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has started.A supplemental will be submitted when any new information is received.
 
Event or Problem Description
The event occurred in (b)(6).We received a report of the following: irrigation pressure wasn't enough so during surgery the eye collapsed several times.Tried to rinse the hand piece with pressure to loosen the blockage, but that did not help.The procedure was completed with a different device/pack.
 
Additional Manufacturer Narrative
Investigation is started.Follow up: investigation is not completed yet.So far it was found that the alleged blockage could be confirmed when a cannula was inserted into the irrigation port.For further examination, the hand piece was sent to the initial manufacturer and particles were sent to a research agency for a material investigation to determine the origin of the particles.D.O.R.C.Did not yet receive the investigation results.
 
Additional Manufacturer Narrative
Examination of the returned phaco hand piece revealed that the irrigation port of the instrument was obstructed by a metal particle that did not originate from the instrument itself.Although the particle could originate from the phaco needle or another instrument used during surgery, it could also originate from residues present during the cleaning procedure.The particle was removed and the instrument was tested and found to be functioning in a proper manner.The hand piece will be returned to the customer.Review of the complaint database revealed that no similar complaints have been reported to dorc previously.

Brand Name
PHACO EMULSIFICATION HANDPIECE
Common Device Name
PHACO EMULSIFICATION HANDPIECE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
p.o. box 43
zuidland, 3214V N
NL  3214VN
MDR Report Key7392784
Report Number1222074-2018-00064
Device Sequence Number13879352
Product Code HQC
UDI-Device Identifier08717872008851
UDI-Public08717872008851
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number3002.P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/20/2018
08/13/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/24/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1